MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC 2-LUMEN 5.5 FR X 55CM; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PICC 2-LUMEN 5.5 FR X 55CM; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN038190
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the sheath was being used, sheath buckled and a new one had to be used to complete the procedure.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one dilator/sheath assembly for evaluation.Signs of use in the form of biological material was observed on the sample.Visual examination of the assembly revealed the sheath body was damaged in two locations.The sheath body appeared deformed and folded in the locations of the damage.The damage on the sheath measured approximately 33mm and 50mm from the distal tip.The total length of the sheath body measured to be 2 7/8" which is within the specifications of 2 5/8" - 2 7/8" per product drawing.The outer diameter of the sheath body measured to be 0.1015" which is within specifications of 0.0960"-0.102" per product drawing.The inner diameter of the sheath body at the proximal end measured to be 0.081" which is within specifications of min.0.079" per product drawing.A lab inventory 5.5 fr catheter was inserted into the returned sheath per ifu which states, "advance soft tip/catheter tip as a unit through peel-away sheath to desired depth." despite the damage, the catheter was able to pass through the sheath with minimal resistance.The returned dilator was able to be inserted and locked with minimal resistance.Manufacturing was contacted regarding this complaint investigation.They performed a dimensional inspection report and a device history record review on the peel-away sheath extrusion, and found no evidence to suggest a manufacturing related issue.This indicates that the damage was likely caused by unintentional use error.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation and bleeding".The customer report of a damaged sheath was confirmed by complaint investigation of the returned sample.A section of the sheath body was found to be deformed and folded in two locations.The sample passed all relevant dimensional inspection, and a device history record review was performed with no relevant findings.Based on the appearance of the damage, the customer report that the defect was observed during use, and the comments from r and d, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PICC 2-LUMEN 5.5 FR X 55CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13804491
Report Number9680794-2022-00174
Device Sequence Number14710632
Product Code LJS
UDI-Device Identifier10801902137422
UDI-Public10801902137422
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2022
Device Model NumberIPN038190
Device Catalogue NumberASK-45552-LVH1
Device Lot Number13F21K0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown